Drought, Marquette
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Marquette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
Below normal precipitation in September helped to continue the drought across southern Wisconsin. 5 inch to between 2 and 3 inches.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Below normal precipitation in September helped to continue the drought across southern Wisconsin. Several rounds of showers and thunderstorms, mainly during the early part of the month, brought between 0.5 inch and 3 inches of rain to southern Wisconsin for the month, but monthly deficits ranged from around 0.5 inch to between 2 and 3 inches. This increased the yearly precipitation deficits to between 5 and 9 inches. By the end of September a slight improvement in the drought was observed over the southeastern counties which went from D2 (severe) down to D1 (moderate), or from D3 (extreme) down to D2 (severe). This trend is reflected in the attached image. The extreme heat from earlier in the summer did not continue into September, with monthly average temperatures at or a bit below normal. Agricultural experts indicated that crop yields would be reduced.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 31, 9:36 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1036 PM CDT FRI AUG 31 2012 .UPDATE... MAIN FORECAST CONCERN IS THE STACKED LOW OVER MISSOURI. NEW NAM BRINGS PRECIPITATION UP TO THE ILLINOIS BORDER SATURDAY EVENING...BEFORE DROPPING BACK A LITTLE SOUTH. THE 500 MB RIDGE AXIS THAT EXTENDS UP TO THE NORTHERN PLAINS MOVES TOWARDS WISCONSIN...RESULTING IN A MORE NORTHWEST FLOW OVER THE GREAT LAKES. && .AVIATION/06Z TAFS/... VFR CONDITIONS EXPECTED. FORECAST SOUNDINGS KEEP HIGH LEVEL CLOUDS ACROSS SOUTHERN WISCONSIN...WITH SOME SLOW SATURATION AROUND 5 THSD FT AS THE FLOW BECOMES MORE SOUTHEAST BRINGING A LITTLE MORE MOISTURE FROM THE STACKED LOW NOW OVER MISSOURI THAT PUSHES EAST TOWARDS SOUTHERN ILLINOIS. EXPECT SOME CIGS AROUND 5 THSD FT LATER SATURDAY....ESPECIALLY SOUTH OF A MILWAUKEE TO MADISON LINE. && .PREV DISCUSSION... /ISSUED 248 PM CDT FRI AUG 31 2012/ TONIGHT - CONFIDENCE...MEDIUM FRONTAL PUSH HAS ACCELERATED SOUTH THROUGH FAR SE WI...GREAT RADAR DEPICTION OF THIS ON TERMINAL DOPPLER. FRONT IS HUNG UP A BIT INLAND. EXPECTING THE FRONT TO MAKE A COMPLETE SHIFT SOUTH OF THE AREA. MEANWHILE...ISAAC HAS ARRIVED. WELL...THE CIRRUS CANOPY ANYWAYS. THICKER CLOUD COVER AND RAIN WILL REMAIN SOUTH BUT EXPECTING SOME INCREASE IN AC LATER ON. SATURDAY - CONFIDENCE...MEDIUM DRY NE FLOW UNDER THE INFLUENCE OF HIGH PRESSURE SHOULD BE ENOUGH TO KEEP ANY ISAAC PRECIP TO OUR SOUTH...BUT JUST SOUTH. NAM/HPC/GEM ALL KEEP PROGS KEEP PRECIP TO OUR SOUTH WHILE THE 12Z GFS AND 00Z ECMWF SAY IT IS A MUCH CLOSER CALL. AT THIS POINT BELIEVE THE NAM HAS A BETTER GRIP ON THE DRY AIR AND WILL OPT TO RETAIN CURRENT DRY FORECAST FOR NOW. SATURDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. SHOULD BE RATHER QUIET AND MILD ACROSS THE AREA. WHAT WAS ONCE ISAAC MAY PUSH INTO THE FAR SOUTHEAST CORNER OF THE FORECAST AREA LATE. PRECIPITABLE WATER VALUES CLIMB TO 1.5 INCHES DOWN THERE...BUT THE MODELS ONLY PAINT SOME VERY LIGHT QPF UP HERE. THE BETTER FORCING AND DEEPER MOISTURE REMAINS SOUTH OF THE BORDER. SUNDAY AND SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. THE WEAK SURGE OF MOISTURE INTO THE FAR SOUTH CONTINUES AND COULD LEAD TO SOME SHOWERS IN THE FAR SOUTHEAST ON SUNDAY. THE REST OF THE AREA WOULD SEE A BIT MORE CLOUDINESS...BUT STILL FILTERED SUNSHINE THROUGH HIGH CLOUDS ACROSS THE NORTHERN HALF OF THE CWA. THE LOW TO THE SOUTH LOOKS TO WOBBLE A BIT SOUTH SUNDAY NIGHT WHILE HIGH PRESSURE TO THE NORTH SINKS SOUTH OVER THE AREA. THIS SHOULD SUPPRESS ANY PRECIP CHANCES SOUTH OVERNIGHT. MONDAY AND MONDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. A TROF/COLD FRONT APPROACHES FROM THE NORTHWEST. THIS SHOULD HELP PULL UP SOME OF THE LINGERING DEEP MOISTURE TO OUR SOUTH. SOUNDINGS LOOK A BIT UNSTABLE WITH LITTLE CAP TO INHIBIT DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THE CAPE ISN/T HIGH...BUT COULD BE ENOUGH TO SUPPORT A DIURNAL LIGHT UP OF ACTIVITY. TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE IS LOW TO MEDIUM. LOOKS LIKE OUR NEXT BEST CHANCE FOR RAIN WOULD BE ON WEDNESDAY AS ANOTHER TROF AND COLD FRONT ARRIVE FROM THE NORTHWEST. THIS ONE LOOKS STRONGER THAN MONDAY/S SYSTEM. LOOKS DRY FOR THURSDAY INTO FRIDAY. AVIATION/00Z TAFS/...VFR THIS FORECAST PERIOD. FRONTAL BOUNDARY WHICH HA SHIFTED THROUGH EASTERN TAF SITES WILL DO SO THIS EVENING ACROSS THE REMAINDER OF SOUTHERN WI. CIRRUS CANOPY LIFTING NORTH INTO THE AREA ASSOCIATED WITH ISAAC REMNANTS. EXPECTING SOME THICKER TO AC TO FOLLOW LATER TONIGHT INTO SATURDAY BUT WILL KEEP PRECIP MENTION SOUTH PER THE CONSENSUS OF MODEL DATA AND INFLUENCE OF DRY AIR WITH NE FLOW AROUND HIGH PRESSURE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...HENTZ TONIGHT/SATURDAY AND AVIATION/MARINE...COLLAR SATURDAY NIGHT THROUGH FRIDAY...DAVIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 944 PM CDT FRI AUG 31 2012 WIZ046-047-051-052-056>060-062>072-020245- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 944 PM CDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY AS A WEAK COLD FRONT CROSSES WISCONSIN. ANOTHER WEAK FRONT MAY BRING THUNDERSTORMS TO THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS. LMZ643>646-020245- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 944 PM CDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY WAVES MAY APPROACH SMALL CRAFT CRITERIA LATER SUNDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY AS A WEAK COLD FRONT CROSSES WISCONSIN. ANOTHER WEAK FRONT MAY BRING THUNDERSTORMS TO THE AREA ON WEDNESDAY. HENTZ WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
20 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413288, 413289, 413290, 413291, 413292, 413293, 413294, 413295, 413296, 413297, 413298, 413299, 413300, 413301, 413302, 413303, 413304, 413305, 413306, 413307.